Alert archive / Texas / Frost Advisories in 2017

Frost Advisory 3, NWS Amarillo, TX

October 15, 20174 counties in Texas

NWS Amarillo, TX issued this frost advisory at Oct 15, 2017, 2:50 PM CDT for 4 counties in Texas. It took effect at Oct 16, 2017, 12:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2017, 2:50 PM CDT (19:50 UTC)
In effect from
Oct 16, 2017, 12:00 AM CDT
Expired
Oct 16, 2017, 8:19 AM CDT
In force
8 hr
Issued by
NWS Amarillo, TX

Counties Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 49 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2017-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2017-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -328 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1495 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-328 m²/s²
0-3 km storm-relative helicity
-234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

387 
WWUS74 KAMA 151950
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
250 PM CDT Sun Oct 15 2017

TXZ011-012-016-017-161000-
/O.NEW.KAMA.FR.Y.0003.171016T0500Z-171016T1400Z/
Oldham-Potter-Deaf Smith-Randall-
Including the cities of Vega, Amarillo, Hereford, and Canyon
250 PM CDT Sun Oct 15 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
MONDAY...

The National Weather Service in Amarillo has issued a Frost
Advisory, which is in effect from midnight tonight to 9 AM CDT
Monday.

* Temperatures...Lows in the mid 30s. 

* Impacts...The frost will kill sensitive outdoor plants.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that minimum temperatures of 33 to
36 degrees are expected with wind speeds less than 10 mph and
generally clear skies. These conditions may or may not cause
frost to develop. However...sensitive plants may be killed if
left uncovered.

&&

$$
2 follow-up statements
044 
WWUS74 KAMA 160800
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
300 AM CDT Mon Oct 16 2017

TXZ011-012-016-017-161400-
/O.CON.KAMA.FR.Y.0003.000000T0000Z-171016T1400Z/
Oldham-Potter-Deaf Smith-Randall-
Including the cities of Vega, Amarillo, Hereford, and Canyon
300 AM CDT Mon Oct 16 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* Temperatures...Lows in the mid 30s.

* Impacts...The frost will kill sensitive outdoor plants.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that minimum temperatures of 33 to
36 degrees are expected with wind speeds less than 10 mph and
generally clear skies. These conditions may or may not cause
frost to develop. However...sensitive plants may be killed if
left uncovered.

&&

$$

Schneider
372 
WWUS74 KAMA 161319
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
819 AM CDT Mon Oct 16 2017

TXZ011-012-016-017-161430-
/O.CAN.KAMA.FR.Y.0003.000000T0000Z-171016T1400Z/
Oldham-Potter-Deaf Smith-Randall-
Including the cities of Vega, Amarillo, Hereford, and Canyon
819 AM CDT Mon Oct 16 2017

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Amarillo has cancelled the Frost
Advisory.


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Oct 15, 2:50 PM CDT, 0 minutes earlier.

Area forecast discussion, Oct 15, 2:50 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
250 PM CDT Sun Oct 15 2017

.DISCUSSION...
One more chilly night across the Panhandles tonight as large scale
descent in the column with a surface high pressure system over the
southern TX Panhandle allows winds to diminish to light and
variable with clear skies under an already cold airmass in the
wake of the passing cold front from earlier today. In the early
morning hours on Monday, good radiational cooling will occur that
should allow temperatures to drop into the mid 30s across the SW
TX Panhandle. This region will be under a Frost Advisory from
midnight until 9 AM Monday, which does include the city of
Amarillo.

Once we go past 9 AM Monday morning, SW surface winds will return
and temperatures will rebound nicely across the Panhandles with
highs into the 70s. Tranquil weather conditions are expected
throughout the remainder of the week with high pressure
influencing the Panhandles region. A deep trough will enter the
northwest Pacific coastline by the end of the work week. Latest
15/12Z model and probabilistic guidance shows a localized PVA max
detached from the main upper level feature and work its way east-
southeast along a progressing cold front by this up and coming
weekend. This maybe our next chance of seeing some showers and
storms as we go into the second half of Saturday into Sunday ahead
and along the progressing cold front. Will monitor and update
forecast as we get closer with time. High temperatures starting
tomorrow through Saturday will be near to slightly above average.

Meccariello

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                37  70  44  79  49 /   0   0   0   0   0
Beaver OK                  36  73  43  79  48 /   0   0   0   0   0
Boise City OK              37  73  42  79  45 /   0   0   0   0   0
Borger TX                  42  72  45  82  50 /   0   0   0   0   0
Boys Ranch TX              34  74  43  80  47 /   0   0   0   0   0
Canyon TX                  35  70  43  79  47 /   0   0   0   0   0
Clarendon TX               41  70  44  78  48 /   0   0   0   0   0
Dalhart TX                 37  72  40  78  44 /   0   0   0   0   0
Guymon OK                  38  74  41  79  47 /   0   0   0   0   0
Hereford TX                34  70  42  79  46 /   0   0   0   0   0
Lipscomb TX                38  72  44  78  47 /   0   0   0   0   0
Pampa TX                   38  70  43  78  49 /   0   0   0   0   0
Shamrock TX                41  71  42  76  46 /   0   0   0   0   0
Wellington TX              42  72  44  78  47 /   0   0   0   0   0

&&

.AMA Watches/Warnings/Advisories...
TX...Frost Advisory from midnight tonight to 9 AM CDT Monday for the
     following zones: Deaf Smith...Oldham...Potter...Randall.

OK...None.

&&

89/29
Hazardous weather outlook, Oct 15, 3:41 AM CDT, 11 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
341 AM CDT Sun Oct 15 2017

OKZ001>003-TXZ001>020-152045-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
341 AM CDT Sun Oct 15 2017

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

Low temperatures tonight will drop down into the low to mid 30s,
which could lead to potential frost conditions, especially
southwestern portions of the Texas Panhandle.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Guerrero

Nearby

Frost Advisories in Texas, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.